Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Dec 18, 2021, 2:17 AM CST. It took effect at Dec 19, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 2:17 AM CST (08:17 UTC)
- In effect from
- Dec 19, 2021, 6:00 PM CST
- Expired
- Dec 18, 2021, 2:03 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
348 WHUS73 KMKX 180817 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 217 AM CST Sat Dec 18 2021 LMZ261-362-364-366-563-565-567-868-181630- /O.NEW.KMKX.GL.A.0025.211220T0000Z-211220T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 217 AM CST Sat Dec 18 2021 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...South to Southwest winds 20 to 30 kt with gusts up to 40 kt and waves of 7 to 10 ft possible. * WHERE...Northern Open Waters of Lake Michigan, north of a line from Sheboygan WI to Pentwater MI. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Kavinsky
2 follow-up statements
177 WHUS73 KMKX 181503 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 903 AM CST Sat Dec 18 2021 LMZ261-362-364-366-563-565-567-868-182315- /O.CON.KMKX.GL.A.0025.211220T0000Z-211220T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 903 AM CST Sat Dec 18 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...South to Southwest winds 20 to 30 kt with gusts up to 40 kt and waves of 7 to 10 ft possible. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
540 WHUS73 KMKX 182003 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 203 PM CST Sat Dec 18 2021 LMZ261-362-364-366-563-565-567-868-190415- /O.UPG.KMKX.GL.A.0025.211220T0000Z-211220T1500Z/ /O.NEW.KMKX.GL.W.0036.211220T0000Z-211220T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 203 PM CST Sat Dec 18 2021 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 9 AM CST MONDAY... * WHAT...South to southwest winds 25 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft expected. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From 6 PM Sunday to 9 AM CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Dec 17, 9:28 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 17, 9:28 PM CST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 928 PM CST Fri Dec 17 2021 .UPDATE... (Issued 928 PM CST Fri Dec 17 2021) Previous forecast discussion remains on track. Mid level saturation is occuring around 700mb with the warm air advection in place. There is a thin layer of stratus that has developed around 1500 feet across eastern WI. This is expected to expand through the overnight hours to the west. The main question will be if we can saturate between the dry pocket from 925mb-700mb. You can see this dry air in the DVN and GRB soundings from this evening and looking at model soundings it is questionable whether we'll saturate enough for precipitation. The best chance though will be over far southeast WI as that is where the better moisture profile is. Precipitation type still looks like a wintry mix as we could loose cloud ice resulting in some light drizzle or freezing drizzle with snow. If this were to occur only a light glaze on surfaces would be possible. RAH && .SHORT TERM... (Issued 237 PM CST Fri Dec 17 2021) Tonight and Saturday: The main focus going into tonight will be on the potential for light wintry precipitation over mainly the eastern portions of the area. An area of low pressure will lift northeast along a baroclinic zone across the Ohio Valley, with associated precipitation just clipping the far southeastern corner of the forecast area. Meanwhile, a second area of precipitation associated with the main mid level wave will approach from the northwest (it is already evident on radar over the eastern Dakotas). Very dry low levels will really limit precipitation potential for most of the area, but the column may moisten just enough across the eastern and southeastern parts of the area to squeeze out a few tenths of an inch of snow. Easterly flow off of Lake Michigan may result in enough moisture flux to help things along closer to the lake, though 850 temps should be too warm for true lake effect. Could also see a brief period of mixiness across the far southeast overnight if cloud ice is lost. Overall, though, expecting little impact given the time of night and very light amounts. Temperatures tomorrow will be similar to today, with highs a couple of degrees on either side of freezing. Clouds will likely linger for much of the day, before the mid level wave finally passes through during the afternoon. Boxell && .LONG TERM... (Issued 237 PM CST Fri Dec 17 2021) Saturday night through Friday: Several frontal passages are expected through the coming week with active flow aloft across the US. Moisture will be lacking, though, so other than a wind shift and change in temperature, impacts will be minimal. Temperatures will moderate a bit Monday, with upper 30s possible, before a cold front knocks temperatures back into the 20s for Tuesday and Wednesday. Couldn't rule out a few snow showers clipping the north on Tuesday, followed by low end chances for precip toward the end of the week. Overall though, our dry pattern continues. Boxell && .AVIATION... (Issued 928 PM CST Fri Dec 17 2021) MVFR ceilings around 1500-2500 feet are expected to expand westward overnight into Saturday morning. There remains a chance for some light snow for southeast and eastern WI with dry conditions expected to the west. Still looking at amounts of a half inch or less. If we see snow it may mix with drizzle or freezing drizzle. Only a light glaze would be possible if it even develops. Some visibility restrictions will be possible with snow. Any snow that occurs will push to the east by late Saturday morning with dry conditions returning for the remainder of the period. Ceilings will lift to VFR values through the afternoon and evening with skies gradually clearing. RAH && .MARINE... (Issued 237 PM CST Fri Dec 17 2021) Winds will increase from the northeast tonight as low pressure pulls through the Ohio Valley, becoming northerly and then northwesterly on Saturday as the low pushes into the Northeast. Winds turn back to the south on Sunday, increasing Sunday night as low pressure develops northeast of Lake Superior. A period of south to southwest gales will be possible Sunday night across the northern third or so of the lake. A cold front will turn winds back to the northwest on Monday. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 17, 2:48 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 248 PM CST Fri Dec 17 2021 WIZ046-047-051-052-056>060-062>072-182100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 248 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-182100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 248 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Winds and waves may approach Small Craft levels Sunday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 248 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday South to southwest gales will be possible Sunday night across the northern third of the lake. Freezing spray is possible from Sunday night through Tuesday morning over mid lake sections of the northern half of Lake Michigan. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:03 PM CST | Gale Warning | MKX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.